A local trace formula for resonances of perturbed periodic Schrödinger operators. (English) Zbl 1090.35065

Let \(P_0 = -\Delta+V(y)\), where \(V\) is real valued and periodic with respect to the lattice \(\Gamma\) in \({\mathbb R}^n\). Assume that \(W(y)\leq C| z| ^{-n-\epsilon}\) and \(h\) is a small positive parameter. The authors prove a local trace formula for the pair \((P_0+W(hy),P_0)\). An application of this formula yields a lower bound for the number of resonances of \(P_0+W(hy)\) near any point of the analytic support of \(\int_{| x| <R} w(s-W(x))\,dx\), where \(R\) is a large constant and \(w(s)\) is the density of states of \(P_0\).


35J10 Schrödinger operator, Schrödinger equation
35B10 Periodic solutions to PDEs
35B20 Perturbations in context of PDEs
35P25 Scattering theory for PDEs
47F05 General theory of partial differential operators
47N50 Applications of operator theory in the physical sciences
81Q10 Selfadjoint operator theory in quantum theory, including spectral analysis
Full Text: DOI


[1] Aguilar, J.; Combes, J.-M., A class of analytic perturbations for one-body Schrödinger Hamiltonians, Comm. math. phys., 22, 269-279, (1971) · Zbl 0219.47011
[2] Bardos, E.; Guillot, J.-C.; Ralston, J., La relation de Poisson pour l’équation des ondes dans un ouvert non-borné, Comm. partial differential equations, 7, 905-958, (1982) · Zbl 0496.35067
[3] Bony, J.-F., Majoration du nombre de résonances dans un domaine de taille h, Inter. math. res. not., 16, 817-847, (2001) · Zbl 1034.35084
[4] Bony, J.-F.; Sjöstrand, J., Trace formula for resonances in small domains, J. funct. anal., 184, 2, 402-418, (2001) · Zbl 1068.47055
[5] V. Bruneau, V. Petkov, Meromorphic continuation of the spectral shift function, preprint, March 2001. · Zbl 1033.35081
[6] Bruneau, V.; Petkov, V., Representation of the spectral shift function and spectral asymptotics for trapping perturbations, Comm. partial differential equations, 26, 11,12, 2081-2119, (2001) · Zbl 1088.35525
[7] Buslaev, V.S., Semiclassical approximation for equations with periodic coefficients, Russian math. surveys, 42, 97-125, (1987) · Zbl 0698.35130
[8] Cycon, H.-L., Resonances defined by modified dilations, Helv. phys. acta, 58, 969-981, (1985)
[9] Dimassi, M., Développements asymptotiques des perturbations lentes de l’opérateur de Schrödinger périodique, Comm. partial differential equations, 18, 5, 6, 771-803, (1993) · Zbl 0784.35071
[10] Dimassi, M., Resonances for a slowly varying perturbation of a periodic Schrödinger operator, Canad. J. math., 54, 5, 998-1037, (2002) · Zbl 1025.81016
[11] Dimassi, M.; Sjöstrand, J., Spectral asymptotics in the semi-classical limit, London mathematical society lecture note series, Vol. 268, (1999), Cambridge University Press Cambridge · Zbl 0926.35002
[12] Gérard, C., Resonance theory for periodic Schrödinger operators, Bull. soc. math. France, 118, 27-54, (1990) · Zbl 0723.35059
[13] Gérard, C.; Martinez, A.; Sjöstrand, J., A mathematical approach to the effective Hamiltonian in perturbed periodic problems, Comm. math. phys., 142, 217-244, (1991) · Zbl 0753.35057
[14] Guillot, J.C.; Ralston, J.; Trubowitz, E., Semi-classical methods in solid state physics, Comm. math. phys., 116, 401-415, (1988) · Zbl 0672.35014
[15] B. Helffer, J. Sjöstrand, Équation de Schrödinger avec champ magnétique et équation de Harper, Springer Lecture Notes in Physics, Vol. 354, Springer, Berlin, 1989, pp. 118-197. · Zbl 0699.35189
[16] Helffer, B.; Sjöstrand, J., On diamagnetism and haas – van alphen effect, Ann. inst. H. Poincaré phys. théor., 52, 303-375, (1990) · Zbl 0715.35070
[17] Kuchment, P.; Vainberg, B., On absence of embedded eigenvalues for Schrödinger operators with perturbed periodic potentials, Comm. partial differential equations, 25, 1809-1826, (2000) · Zbl 0960.35077
[18] Lax, P.; Phillips, R., Scattering theory, (1967), Academic Press New York · Zbl 0214.12002
[19] Melrose, R.-B., Scattering theory and the trace of wave group, J. funct. anal., 45, 429-440, (1982)
[20] Nédélec, L., Localisation of resonances for matrix Schrödinger operators, Duke math. J., 106, 2, 209-236, (2001) · Zbl 1258.35068
[21] Petkov, V.; Zworski, M., Semi-classical estimates on the scattering determinant, Ann. inst. H. Poincaré, 2, 4, 675-711, (2001) · Zbl 1041.81041
[22] Reed, M.; Simon, B., Methods of modern mathematical physics, IV, analysis operators, (1978), Academic Press New York, London · Zbl 0401.47001
[23] Shubin, M.-A., The spectral theory and the index of elliptic operators with almost periodic coefficients, Russian math. surveys, 34, 2, 109-157, (1979) · Zbl 0448.47032
[24] Sjöstrand, J., Singularités analytiques microlocales, SMF. astérisque, 95, 1-166, (1982) · Zbl 0524.35007
[25] J. Sjöstrand, Microlocal analysis for the periodic magnetic Schrödinger equation and related questions, Springer Lecture Notes in Mathematics, Vol. 1495, Springer, Berlin, 1991, pp. 237-332.
[26] Sjöstrand, J., A trace formula for resonances and application to semi-classical Schrödinger operators, Séminaire équations aux dérivées partielles, exposé no., 11, (1996 97)
[27] J. Sjöstrand, A trace formula and review of somme estimates for resonances, in Microlocal Analysis and Spectral Theory, NATO ASI Series C, Vol. 490, Kluwer, Dordrecht, 1997, pp. 377-437.
[28] Sjöstrand, J., Resonances for the bottles and trace formulae, Math. nachr., 221, 95-149, (2001) · Zbl 0979.35109
[29] Sjöstrand, J.; Zworski, M., Lower bounds on the number of scattering poles II, J. funct. anal., 123, 2, 336-367, (1994) · Zbl 0823.35137
[30] Zworski, M., Poisson formula for resonances in even dimensions, Asian J. math., 2, 615-624, (1998)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.